Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Dec 11, 2021, 7:49 AM EST for Lawrence County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 7:49 AM EST (12:49 UTC)
- Expired
- Dec 11, 2021, 8:15 AM EST
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 50
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WWUS81 KRLX 111249
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
749 AM EST Sat Dec 11 2021
KYZ102-105-WVZ005-111315-
Carter KY-Lawrence KY-Wayne WV-
749 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Lawrence, south
central Carter and southwestern Wayne Counties through 815 AM EST...
At 749 AM EST, Doppler radar was tracking a strong thunderstorm over
Culver, or near Sandy Hook, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Power outages or fluctuations are also
possible.
Locations impacted include...
Louisa, Blaine, Grayson Lake State Park, Yatesville Lake State Park,
Fort Gay, Webbville, Ulysses, Charley, Martha, Gallup, Clifford,
Glenhayes, Willard and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 8305 3809 8242 3793 8249 3794 8249
3796 8253 3795 8258 3789 8260 3788 8262
3800 8294 3797 8301 3799 8303 3804 8300
3805 8296 3812 8289 3817 8292 3820 8301
3820 8304 3818 8305 3819 8305 3820 8307
TIME...MOT...LOC 1249Z 285DEG 47KT 3807 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Dec 11, 6:49 AM EST, 1 hour earlier.
Area forecast discussion, Dec 11, 6:49 AM EST, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
649 AM EST Sat Dec 11 2021
.SYNOPSIS...
Showers/storms are likely across the region today as a cold
front moves through. High pressure then results in dry weather
through midweek, along with a warming trend starting on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 0550 AM Saturday...
Warm temperatures in the lower 70s were noted around Charleston
and Huntington early this morning with the rest of the region
mainly in the 60s. The front that brought warmer trends pulled
north of the area overnight, with the low center currently
tracking across the Mississippi Valley. Thunderstorms/showers
are expected to shift east toward the mountains through the
morning hours, with the main precipitation band remaining along
the western areas of the state until the cold front advances
east. Once the front picks up momentum mid morning, it will take
a fairly quick track toward the mountains. The frontal boundary
should clear the low lands late afternoon with much cooler
temperatures settling in the wake of the low. The mountains will
likely see rain showers change over to snow as the front moves
across this evening as H850 temperatures cool to 7 degrees below
Celsius. Gusty southerly winds today will shift out of the west
behind the front with gusts tapering off overnight.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM Saturday...
Following the passage of the cold front, high pressure builds
into the region beginning on Sunday and will slowly slide to the
east throughout the beginning of the new work week. This will
result in dry weather through Tuesday. High temperatures on
Sunday will be seasonable, with a warming trend beginning on
Monday. Above normal temperatures will be in place for both
Monday and Tuesday. Sunday and Monday should feature plenty of
sunshine.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 400 AM Saturday...
Return flow on the backside of high pressure will result in a
chance of showers across portions of the area beginning on
Tuesday night into Wednesday morning. This should primarily be
confined to the northern portions of the CWA. Did trim PoPs
slightly from guidance, limiting northern areas to a slight
chance for now. Dry weather will then follow in advance of
another cold front that is set to impact the region in the late
Thursday timeframe. Given a rather impressive upper level ridge
overhead, high temperatures Wednesday and Thursday will be well
above normal, with 60s both days across the lowlands. Cooler
weather then moves in for Friday following the passage of the
front, but temperatures still look to remain above normal.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 645 AM Friday...
MVFR ceilings are expected through much of the forecast package
with conditions improving west to east late period. A few
thunderstorms are possible in advance of an approaching front
along with heavier showers expected to reduce visibility. Low
level wind shear will impact all TAF sites through the
afternoon, then the jet moves east with conditions improving in
response. Southerly winds gust through the afternoon shifting
west behind the front which clears the eastern mountains between
06-09Z. Gusts are expected to taper off overnight as a ridge
builds from the west.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: Medium to High.
ALTERNATE SCENARIOS: Timing for wind shifts may vary. Winds may
gust higher within stronger developing storms. Timing of VFR
conditions across the mountains could come in later if the front
lags on its eastward track.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EST 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H M M M H H M L
HTS CONSISTENCY H H H H L M H H H H H H
BKW CONSISTENCY H H H H H M H H H H H H
EKN CONSISTENCY H H H H H M H H H H H M
PKB CONSISTENCY L H H L L L L H H H H H
CKB CONSISTENCY H H H H M H L L H H H H
AFTER 12Z SUNDAY...
A few showers may linger through 09Z Sunday for eastern areas,
including KCKB, KEKN, and KBKW, with local MVFR visibility
reductions possible.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from noon today to midnight EST tonight for
WVZ522-523-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...07/GW
NEAR TERM...FK/ARJ
SHORT TERM...GW
LONG TERM...GW
AVIATION...07Hazardous weather outlook, Dec 11, 5:05 AM EST, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 505 AM EST Sat Dec 11 2021 KYZ101>103-OHZ066-067-075-083>087-121015- Greenup-Carter-Boyd-Perry-Morgan-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH- 505 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms through this afternoon. The main threats are damaging winds and locally heavy downpours. An isolated tornado is also possible. Localized water issues could occur with repetitive rounds of rainfall or training thunderstorms. In addition, winds along and behind a cold front today could gust up to 40 mph, especially across hilltops and open areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-OHZ076-VAZ003-004-WVZ005>011-013>020-024>027-029-121015- Lawrence KY-Washington-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer- 505 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms through this evening. The main threats are damaging winds and locally heavy downpours. An isolated tornado is also possible. Localized water issues could occur with repetitive rounds of rainfall or training thunderstorms. In addition, winds along and behind a cold front today could gust up to 40 mph, especially across hilltops and open areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ028-030>034-039-040-515>521-524-525-121015- Braxton-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- 505 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. There is a chance for strong thunderstorms through this evening. The main threats are damaging winds and locally heavy downpours. An isolated tornado is also possible. Localized water issues could occur with repetitive rounds of rainfall or training thunderstorms. In addition, winds along and behind a cold front today could gust up to 40 mph, especially across higher elevations. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522-523-526-121015- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 505 AM EST Sat Dec 11 2021 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, there is a chance for strong thunderstorms through this evening. The main threats are strong wind gusts and locally heavy downpours. Localized water issues could occur with repetitive rounds of rainfall or training thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Dec 11, 2:45 AM EST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
245 AM EST Sat Dec 11 2021
OHZ066-067-075-076-WVZ009>011-110830-
Washington OH-Athens OH-Morgan OH-Perry OH-Wood WV-Pleasants WV-
Tyler WV-
245 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southeastern Perry,
Washington, Morgan, eastern Athens, northwestern Pleasants,
northwestern Tyler and central Wood Counties through 330 AM EST...
At 243 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Chesterhill, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parkersburg, Marietta, Belpre, St. Marys, Glouster, McConnelsville,
Beverly, Coolville, Chesterhill, Vienna, Williamstown, Sistersville,
Belmont, Washington, Lubeck, Boaz, Newport, Matamoras, North Hills
and Malta.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 172 and 186.
Interstate 77 in Ohio between mile markers 1 and 17.
Route 50 in West Virginia between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
3958 8148 3965 8147 3959 8135 3959 8128
3961 8127 3958 8125 3957 8104 3954 8104
3960 8095 3959 8091 3911 8169 3946 8207
3955 8211 3977 8191
TIME...MOT...LOC 0743Z 240DEG 71KT 3938 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Dec 11, 7:07 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
707 AM EST Sat Dec 11 2021
WVZ006>008-013>016-111230-
Jackson WV-Roane WV-Mason WV-Kanawha WV-Lincoln WV-Cabell WV-
Putnam WV-
707 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of southern Mason,
northeastern Cabell, northwestern Kanawha, Putnam, north central
Lincoln, southwestern Roane and southeastern Jackson Counties through
730 AM EST...
At 706 AM EST, Doppler radar was tracking a strong thunderstorm over
Hurricane, or 8 miles southwest of Winfield, moving northeast at 75
mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nitro, Ripley, Winfield, Hurricane, Sissonville, Milton, Eleanor,
Buffalo, Poca, Culloden, Kenna, Teays Valley, Cross Lanes, Bancroft,
Statts Mills, Harmony, Given, Kentuck, Liberty and Grimms Landing.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 112 and 137.
Interstate 64 in West Virginia between mile markers 26 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3831 8209 3853 8222 3889 8159 3859 8138
TIME...MOT...LOC 1206Z 245DEG 66KT 3847 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, Dec 11, 7:30 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
730 AM EST Sat Dec 11 2021
OHZ076-WVZ008>011-015>020-027>029-111300-
Washington OH-Doddridge WV-Roane WV-Wirt WV-Kanawha WV-Wood WV-
Braxton WV-Calhoun WV-Jackson WV-Clay WV-Ritchie WV-Gilmer WV-
Pleasants WV-Tyler WV-
730 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northeastern
Washington, Calhoun, northeastern Kanawha, Wirt, Roane, southeastern
Jackson, northeastern Wood, Pleasants, Ritchie, western Doddridge,
Gilmer, west central Braxton, Tyler and northwestern Clay Counties
through 800 AM EST...
At 729 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of St. Marys to near Elizabeth
to near Kenna. Movement was east at 60 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. In addition, power fluctuations or
outages are possible.
Locations impacted include...
Spencer, Harrisville, St. Marys, Glenville, Elizabeth, Middlebourne,
Grantsville, Clay, Sissonville, Paden City, Sistersville, Clendenin,
Pennsboro, Belmont, West Union, Arnoldsburg, Cedar Creek State Park,
North Bend State Park, Big Otter and Wallback.
This includes the following highways...
Interstate 79 between mile markers 16 and 45.
Interstate 77 in West Virginia between mile markers 116 and 127.
Route 50 in West Virginia between mile markers 16 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3948 8072 3947 8069 3894 8074 3845 8109
3855 8172 3911 8145 3959 8135 3959 8128
3961 8128 3961 8127 3958 8127 3958 8125
3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1229Z 284DEG 52KT 3958 8124 3906 8129 3860 8161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, Dec 11, 7:49 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
749 AM EST Sat Dec 11 2021
KYZ102-105-WVZ005-111315-
Carter KY-Lawrence KY-Wayne WV-
749 AM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Lawrence, south
central Carter and southwestern Wayne Counties through 815 AM EST...
At 749 AM EST, Doppler radar was tracking a strong thunderstorm over
Culver, or near Sandy Hook, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Power outages or fluctuations are also
possible.
Locations impacted include...
Louisa, Blaine, Grayson Lake State Park, Yatesville Lake State Park,
Fort Gay, Webbville, Ulysses, Charley, Martha, Gallup, Clifford,
Glenhayes, Willard and Houckville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3826 8305 3809 8242 3793 8249 3794 8249
3796 8253 3795 8258 3789 8260 3788 8262
3800 8294 3797 8301 3799 8303 3804 8300
3805 8296 3812 8289 3817 8292 3820 8301
3820 8304 3818 8305 3819 8305 3820 8307
TIME...MOT...LOC 1249Z 285DEG 47KT 3807 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:07 AM EST | Special Weather Statement | RLX | Jackson, Putnam | 23 min |
| Dec 11, 7:30 AM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Pleasants, Ritchie, Roane and 2 more | 30 min |
| Dec 11, 8:12 AM EST | Special Weather Statement | RLX | Cabell, Wayne | 33 min |
| Dec 11, 8:42 AM EST | Special Weather Statement | RLX | Boone, Calhoun, Jackson, Kanawha, Lincoln, Logan and 3 more | 33 min |
| Dec 11, 9:20 AM EST | Special Weather Statement | RLX | Calhoun, Kanawha, Ritchie, Roane, Wirt | 25 min |
| Dec 11, 9:46 AM EST | Special Weather Statement | RLX | Braxton, Calhoun, Doddridge, Gilmer, Ritchie | 29 min |
| Dec 11, 9:48 AM EST | Special Weather Statement | RLX | Wyoming | 27 min |
| Dec 11, 10:13 AM EST | Special Weather Statement | RLX | McDowell, Raleigh, Wyoming | 32 min |
| Dec 11, 10:15 AM EST | Special Weather Statement | RLX | Barbour, Harrison, Lewis, Taylor | 30 min |
| Dec 11, 10:29 AM EST | Special Weather Statement | RLX | Upshur, Webster | 31 min |
| Dec 11, 2:01 PM EST | Special Weather Statement | RLX | Cabell, Jackson, Lincoln, Mason, Pleasants, Putnam and 2 more | 59 min |
| Dec 11, 2:38 PM EST | Special Weather Statement | RLX | Boone, Clay, Kanawha, Logan, Mingo | 67 min |
| Dec 11, 2:42 PM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Jackson, Pleasants, Putnam, Ritchie and 4 more | 63 min |
| Dec 11, 3:34 PM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison | 26 min |
| Dec 11, 3:44 PM EST | Special Weather Statement | RLX | Fayette, Nicholas | 31 min |
| Dec 11, 4:19 PM EST | Special Weather Statement | RLX | Fayette, Raleigh, Wyoming | 26 min |
| Dec 11, 2:45 AM EST | Special Weather Statement | RLX | Morgan, Washington | 45 min |
| Dec 11, 1:08 PM EST | Special Weather Statement | RLX | Gallia, Lawrence, Meigs | 52 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.